Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 208, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 25, 2021, 5:32 PM CDT for Castro County, Swisher County, Texas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2021, 5:32 PM CDT (22:32 UTC)
- Expired
- Jun 25, 2021, 6:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Castro County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 60 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:58 PM CDT | TSTM WND GST 58 | Happy, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074
WUUS54 KLUB 252232
SVRLUB
TXC069-437-252300-
/O.NEW.KLUB.SV.W.0208.210625T2232Z-210625T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
532 PM CDT Fri Jun 25 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern Castro County in the Panhandle of Texas...
Northwestern Swisher County in the Panhandle of Texas...
* Until 600 PM CDT.
* At 531 PM CDT, a severe thunderstorm was located 10 miles west of
Happy, or 18 miles south of Canyon, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Happy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10167 3467 10165 3461 10209 3475 10214
TIME...MOT...LOC 2231Z 254DEG 23KT 3473 10203
HAIL...1.00IN
WIND...60MPH
$$
WCI1 follow-up statement
337
WWUS54 KLUB 252245
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
545 PM CDT Fri Jun 25 2021
TXC069-252255-
/O.CAN.KLUB.SV.W.0208.000000T0000Z-210625T2300Z/
Castro TX-
545 PM CDT Fri Jun 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASTRO COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
LAT...LON 3475 10167 3467 10165 3462 10200 3475 10200
TIME...MOT...LOC 2245Z 254DEG 23KT 3475 10192
$$
TXC437-252300-
/O.CON.KLUB.SV.W.0208.000000T0000Z-210625T2300Z/
Swisher TX-
545 PM CDT Fri Jun 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN SWISHER COUNTY...
At 545 PM CDT, a severe thunderstorm was located near Happy, or 15
miles south of Canyon, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Happy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10167 3467 10165 3462 10200 3475 10200
TIME...MOT...LOC 2245Z 254DEG 23KT 3475 10192
HAIL...1.00IN
WIND...60MPH
$$
WCIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:16 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 25, 3:16 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 316 PM CDT Fri Jun 25 2021 .SHORT TERM... This afternoon begins a period of transition for much of West Texas, as the hot and dry weather of the past few days will make its exit and a period of unsettled and wet weather takes its place. Analysis this afternoon reveals the beginnings of the synoptic setup which will dominate throughout much of the coming week, with a highly amplified upper flow regime setting up over the CONUS. The main synoptic features include a very strong upper anticyclone centered over Vancouver, BC, with a cutoff low well offshore of California. As these features build and deepen, respectively, tonight through Saturday, a deep upper trough will settle over the central CONUS. Satellite imagery depicts this evolving setup quite clearly, with water vapor imagery showing the upper trough digging southeastward over the Intermountain West and healthy midlevel moisture allowing afternoon convection to fire over the Rocky Mountains. At the surface, a diffuse boundary is currently draped over the Central Plains, with surface troughing over eastern New Mexico resulting in southerly surface flow over the CWA. As a result of near-continuous southerly flow and corresponding moisture advection over the past few days, the atmospheric column remains extremely moist, with 12z soundings from MAF and AMA sampling PWATs of 1.56" and 1.33", respectively. These values fall above the 90th percentile of climatology. Steep midlevel lapse rates combined with abundant surface moisture produce MUCAPE values in excess of 2000 J/kg this afternoon. Thunderstorms are expected to initiate in the vicinity of the TX/NM state line late this afternoon within the area of maximum low-level convergence associated with the surface trough and a slow-moving dryline. Visible satellite imagery confirms the presence of a developing cumulus field over the CWA westward into New Mexico as of 1930z. Initially, these storms will likely be discrete, with large hail and damaging winds appearing to be the main threat due to the magnitude of instability. With several weak impulses rounding the base of the upper trough this afternoon in addition to unseasonably high 0-6km shear values near 40kts, upper level support appears favorable for the maintenance and eastward propagation of convection. Consequently, storms will likely acquire more of a multicellular character as they move eastward, possibly forming into a line this evening. As this occurs, the main severe threat transitions to damaging winds. Additionally, the magnitude of moisture present within the lower atmosphere will present a heavy rain and flooding threat with this activity as well. Overnight into early Saturday morning, the initial batch of thunderstorm activity will likely be pushing east of the area. However, the low-level jet will be strengthening, with guidance suggesting southerly 850mb winds nearing 40kt overnight. In addition, it is anticipated that convective coverage across the TX/OK panhandles will be sufficient to send a few outflow boundaries southward into the CWA. Should this occur, the potential exists for additional rounds of convection enhanced by the LLJ to develop overnight, possibly lingering into Saturday morning. For this reason, chance PoPs were kept in place for the overnight period, mainly across our northern counties where the influence from any outflow boundaries would be most pronounced. During the morning hours on Saturday, any residual overnight convection will finally exit the area to the east, with skies beginning to clear. However, this break in the action is expected to be short-lived, as southerly surface flow continues to keep the low levels warm and moist. Thunderstorm chances increase again on Saturday afternoon, as continued surface troughing in eastern New Mexico combined with the influence of an approaching frontal boundary from the north will support convective initiation. By Saturday afternoon, guidance suggests that MUCAPE may exceed 3000 J/kg, with 0-6km shear possibly reaching near 50kt. With PWATs also approaching 1.4", the threat for severe weather, heavy rain, and flooding will overspread the CWA Saturday afternoon. Thunderstorm coverage will likely expand into the evening, with an ongoing heavy rain and flash flooding threat persisting into the long term period. Will let later shifts evaluate the need for a Flood Watch as new guidance becomes available and the mesoscale details become clearer. /DWK .LONG TERM... Long term forecast remains on track this afternoon with a focus on the potential for heavy rainfall Saturday night into Sunday with prolonged rain chances into next week. Upper level pattern will be characterized by a strong area of high pressure located over British Columbia and the Pacific Northwest which will place a trough across the central U.S. down into the Southern Plains. Still appears that the cold front will settle across our region by Saturday evening which will serve as the focusing mechanism for rainfall during the overnight hours. Upper level support will be in place as a shortwave moves across the region with the right entrance region of a 250 mb jet streak located overhead. At lower levels an 850 mb jet should ramp up leading to strong moisture transport intersecting the cold front across the area. PWAT values will be anomalously high for this time of year with around 1.25-1.5" and localized areas up to 1.75". Long skinny cape profiles will be in place for much of the night therefore all of these factors will set the stage for efficient rainfall processes during the overnight hours and hence flooding will be the primary threat. As the LLJ weakens towards daybreak on Sunday activity may become a bit more scattered across the region however with lift still in place continued showers and thunderstorms appear likely. At this time the heaviest rainfall appears to be across the southern half of the CWA due to where the cold front is expected to stall however these details will be better honed during the event. Rain cooled air may help to shove this front a bit farther south however that is dependent on what actually occurs during the overnight hours. As long as the front remains near our region though a continued threat for heavy rainfall will remain possible. Upper level troughing along with high PWAT values will remain in place through the majority of week ahead therefore continued rainfall chances look possible. Obviously each round of rainfall will affect the chances for future rounds of rainfall by changing where surface convergence will be maximized. Long range ensemble guidance indicates that for Lubbock rainfall totals of 1.5-3" appears likely by the end of next week (however even higher totals would be possible based on the mesoscale details) with the majority of that rainfall occurring Saturday night through Monday. With troughing overhead along with clouds/rainfall temperatures each afternoon starting on Sunday through the end of the week will also be below normal. An additional front appears to approach the area towards the end of the week which may focus another round of rainfall across the area. /WCI && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 30/58
Hazardous weather outlook, Jun 25, 11:36 AM CDT, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1136 AM CDT Fri Jun 25 2021 TXZ021>044-261645- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1136 AM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Isolated thunderstorms are expected to develop over the western South Plains and far southwestern Texas Panhandle this late afternoon. Wind gusts to 65 mph, hail to the size of golf balls, and flooding will be possible with the most intense activity. These storms are expected to form into a line as they move east. As this occurs, the threat will transition mainly to wind gusts to 65 mph and localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rain is possible Saturday evening into Sunday across West Texas. Several clusters of thunderstorms are expected to form Saturday evening and slowly move east across the South Plains and Rolling Plains. A few storms may become severe, however, flash flooding will be the main hazard from this activity. Additional chances for thunderstorms will continue into the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:00 PM CDT | Special Weather Statement | LUB | Swisher | 30 min |
| Jun 25, 6:14 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock, Lynn | 22 min |
| Jun 25, 6:23 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 39 min |
| Jun 25, 6:41 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 49 min |
| Jun 25, 6:58 PM CDT | Special Weather Statement | LUB | Briscoe | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.